This has happened to me three times. They have been spaced out by quite a while. I thought maybe it was normal, but it had never happened to anyone I had talked to about it. I was wondering if maybe it was part of the fibro fog or something.
What happens is usually I wake up and I can feel my husband laying next to me and my rings on my finger so I know I'm married, but not who my husband is. I can hear my children playing, but don't remember them. I don't even know who I am. After a few scary minutes it all starts coming back, but starts from my younger years and takes about 10 - 15 minutes before I fully remember everything. It hasn't happened for a long time, and I'm hoping it doesn't again. I was just wondering if anyone else has ever experienced something like this.
I did not see any meds on your profile, so I can't say it could have been from them.
I'm no Dr, but not sure if one could say much about this. I can guess and say that perhaps it just took you longer than usual to come out of the sleep realm. If I remember what I have read about sleep and wakefulness correctly, sleep is the forth dimension, and wakefulness is the third.
I am sure this was frightening for a few moments, hope that this is the last time you have to go through this scare!
Wishing you well,
Thank you. I don't think I was on medication at the time. The only thing I have been on was Cymbalta, but I quit taking it when I got pregnant and since I am nursing, I am waiting to go back on it.
yes I have had that experience although it only takes a minute or two to return to normal.The first thing I do in the morning is to say to myself, what day is it. Where am I,who am I. Its a struggle sometimes to get all the answers but it usually only takes a few minuts. This has happened to me when I’m on no other meds than my diabetic stuff. However I did had that really peculiar experience that I ,ve already spoken about just recently when I started LYrica. I got up out of bed, walked ten steps I remember counting them, because I was completely lost. I tought I’m walking on air and then no I must be dead, no I’m without pain, and on the eleventh step all the pain came back and I knew exactly where I was. so this condition messes with out cognitive abilities, and I think that the story here. My thoughts Cheers Barb
If that’s fibro, that’s a symptom I haven’t had.
If it happened frequently, I’d get a neuro workup.
I think I would get a neuro work up now. I sometimes get like I hear my voice coming out, but others hear like someone speaking in tongues and my head spins (ha! on the last part). All three times my parents have taken me to the dr. Nothing major showed up on blood work or neuro exam. Spooky.
Good luck hon. We are capable of all sorts of weird things sweet7up.
I am still trying to get used to this awful dizziness, Probably associated with LYrica but still it takes a bit of getting used to and I do feel out of control when this happens, not good. take Care Barb.
Barb, oh yes, the dizziness with Lyrica is awful! i was staggering around for about a month. it does get better, Barb but I still get occasional bouts of it. Not like the staggering sort, though. I hope you can sit down and rest when the dizziness happens.
Take good care of yourself,
Sweetlil7up, I would definitely get a neurological work up, as others have suggested. I'm no authority but i don't think it's a fibro symptom. This must be frightening for you and I think it's important that you rule out anything serious. Then if you rule out serious issues, you can perhaps chalk it up to fibro. i wish I could give you a better answer than this but i am worried for you and hope you get it checked out, okay?
BTW, I couldn't find much out about it on the internet. Here's a link to a short discussion on the matter, where others have experienced it but it doesn't give much in the way of an answer: http://188.8.131.52/search/srpcache?ei=UTF-8&p=don%27t+know+who+you+are+when+wake+up&fr=moz35&u=http://cc.bingj.com/cache.aspx?q=don%27t+know+who+you+are+when+wake+up&d=4769042268229623&mkt=en-US&setlang=en-US&w=wrn2AnQksVV4tcwJllrNgb-RvwKSt7ud&icp=1&.intl=us&sig=Tga3LELHKCNIZ5T9SV_Yxw--
When I saw the subject of your blog it stopped me in my tracks! This exact same thing has been happening to me recently too. It is very frightening and can bring on anxiety attacks. I feel as though I can relate to patients with dementia and am really frightened that this will get worse and I will not be able to bring myself back to reality and remember who I am. I really thought I was alone in this and have only discussed it with my husband. Perhaps we really need to seek professional advise as it may be the meds we are on or maybe an extreme attack of 'fibro fog'! I really feel your pain and hope for you it was a one-off. Cheryl.xx
I really do think you both need to get medical advice for this. Perhaps it's even a sleep disorder. I don't know but I wouldn't take it lightly. Another possibility could, indeed, be your meds causing this. You could look up the side effects of any meds that you are on. Again, although it's frightening, I wouldn't let it go, I'd go to the doctor and be checked out. Early diagnosis for anything equals better treatment.
Good luck to the both of you!
Tricky, that used to happen to my ex-husband when he was asleep. He'd suddenly sit bolt upright, eyes open and start speaking absolute gibberish. I was quite surprised by it and told him about it but he got angry and didn't want to deal with it. His brother had sleepwalking issues so I'm guessing that my ex also had sleep disturbance issues. I think that's probably true of you, too, and I'll bet there are others out there who do this as well.
I just looked it up. It exists as a syndrome and even has a name: somniloquy. Here is a link on it:
Thank you all for your help. I'm going to talk to my doctor about it at my next check up. I've had a ct scan for something else since the first time it happened, but I guess if they weren't looking for something specifically tied to that maybe they wouldn't find it?
I at first thought it was something everyone went through and was only a little bit concerned, but after talking to sisters and friends I realized that it hadn't happened to them. I felt alone and kinda scared. It's nice to know there is someone else who knows how it feels, even though I'm sure it sucks for you. If you want to talk about it feel free to message me. :D
YES I have walked in your shoes. This scary forgetfullness has only started in the last 3 months. I would wake up and have no clue where I am or who I am. It takes me about 5 minutes to sort things out like where am I. Am I at home or at my mom’s or visiting someone or on a vacation. Then I try and figure out who I am. Am I someone in a dream or am I just groggy from waking up?
This scares the crap out of me especially when I don’t know where I am.
My doc has recently added Lithium to my cocktail of drugs. I’m thankful that the Lithium is working and helping me fall asleep. Before for over 5 years I was a day/nightly insomniac and could never sleep now it feels so good to be able to sleep all night.
Maybe you are like me and are sleeping so deeply that when you wake up you are very groggy and your mind just hasn’t woken up yet, I hope that is the case for you. But I agree if it keeps happening I would suggest talking to a doctor who knows you the best and go from there. That is what I will be doing if this continues. My husband is also telling me I’m starting to really forget things and I swear to him that I haven’t forgotten something. I wish you the best.
I've just read #3 person whose also suffers from this, All I can say is that I feel for all 3 of you as this sounds extremely frightening and disturbing. I hope that when you go to the doctor that you keep us posted on this, especially in case someone else here suffers from it.
Wishing you well,
If your hubby says you're also really starting to forget things, I think it's probably a good idea to believe him and make that doc's appointment ASAP. If you happen to be suffering from the beginnings of dementia, the sooner it's treated the better to keep it at bay. I don't want to scare you but you have some strange stuff going on there and I would hate to see you leave it alone if it needs immediate treatment.
Hugs to you,
Unfortunately the medication causes brain fog. I’ve been having memory problems for a while now and it’s very frustrating. It’s like there’s this gap you can’t fill. i’m currently on Lyrica, Cymbalta and Amitreptyline. What meds are you using?
Thank you, I have been putting off talking to the doctopr about it as I think I may not like what he says. Looking at what others have mentioned I am hoping it is just the meds and nothing more serious. I take codein, paracetamol, amyltriptaline, tramadol,propranalol, lanzaprazol and uraplex. I am currently researching natural holistic therapies and hope to one day reduce my drug intake, perhaps then this awful symptom may disappear. I only hope there is no lasting damage! I will keep you posted, good luck to the other guys too.xxx
You'd be amazed at how meds can impact our bodies. I've seen totally sane older people get anesthesia and be bat sheep crazy afterwards for a while. It could very possibly be from your meds. Or be just a sleep quirk or else a sleep issue. It could be so many innocent things. It's just a good idea to figure out what it is, and then, presuming it's something innocent, forget about it.
Some zen hugs for you,